MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-2354A; VITAL SIGNS MONITOR
Model Number BSM-2354A
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Stops Intermittently (1599); Intermittent Loss of Power (4016)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that this bedside monitor (bsm) was powering off/on by itself.The customer checked and reseated the power cable and replaced the battery.Customer included that the front enclosure is cracked.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that this bedside monitor (bsm) was powering off/on by itself.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2017, the customer at (b)(6) reported the following issue with bsm-2354a; sn (b)(4), from patient monitoring: the bedside monitor was powering off/on by itself.Customer tried a new power supply, made sure the power cable was fully plugged in on both ends and replaced the battery, but the issue persists.Service requested: repair/loaner.Service performed: initial troubleshooting done on (b)(6) 2017 revealed that the bsm's front enclosure was cracked.He wanted to send this in for repair and needed a loaner, but the device was never received by nk.On 12/08/2017 a loaner was shipped to the customer, which was received back on 01/05/2018.The defective device was never evaluated by nk.Investigation summary: the root cause of the issue could not be determined because defective device was never received by nk for evaluation.However, there was found to be user error/physical damage.Based on the given information, this complaint record can be closed as no further investigation is needed at this time.
 
Event or Problem Description

Brand Name
BSM-2354A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7031537
Report Number8030229-2017-00401
Device Sequence Number11081392
Product Code MHX
UDI-Device Identifier04931921101728
UDI-Public04931921101728
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-2354A
Device Catalogue NumberBSM-2354A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/16/2017
Device Age118 MO
Event Location Hospital
Date Report to Manufacturer11/14/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA11/14/2017